Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Symptomatic treatment for autoimmune conditions - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3148 Questions
User :   6 weeks ago I developed a burning in both nipples that came and went over a 3 day period. After that the pain went to my left arm and chest. 2 diffrent trips to the E.R ruled out heart issues. The pain is still mainly on left side just under the ribs in the abdomen and spreads across the chest and back area. There has been pain under the left arm in the lymph area. CT scan 4.3 cm nodule on right side of my Thyroid. Nodule was found to be benign. Along with the pain I have lost 15 lb over the last 4 weeks and have also an increase in bowel movements. My voice has started to become hoarse. My last blood work 10/15 showed normal TSH, T3 and T4 levels. ANA screen showed out of range levels ANA Titer also on 10/4 blood test showed ASO Strep titer was elevated. Could I be looking at possible Autoimmne issues or a Viral infection?
Doctor :   hi
Doctor :   DrXXX here
Doctor :   Let me read your query
User :   Hello
Doctor :   Ok
Doctor :   Thanks for a breif history
Doctor :   The history more relates to autoimmune condition
Doctor :   As the only markers available are ASO and ANAA
Doctor :   With growth in thyroid also
User :   What test should I ask for
Doctor :   An arthrirtis profile
Doctor :   And repeat throid tests
User :   Why the Throid test
Doctor :   There is always steep variations in throid values during autoimmune conditions
Doctor :   And the inflamation goin on might also have misguided us
User :   There is a family history of arthrirtis
Doctor :   Voice hoarseness is mainly due to dip in thyroid levels
Doctor :   Ok
Doctor :   Might be you will require an complte blood haemogram too
Doctor :   to rule out any infection
Doctor :   Especially AEC
Doctor :   Absolute eosinophil count
User :   TSH on 10/4 was low
Doctor :   Ok
Doctor :   That signifies hypoactivity of throid
Doctor :   And stimulation is also less
Doctor :   Mainly due to antibodies produced against thyroid
User :   what is an eosinophil count
Doctor :   Its an type pf white blood cell
Doctor :   Its increase signifies infection
User :   ok
User :   10/14 all Thyroid levels were normal
Doctor :   That what i meant fluctuations
Doctor :   Get an arthritis profile and haemogram
Doctor :   So that we can come to a conclusion
User :   What are the possible dangers I am looking at
Doctor :   Whether to start on throid supplements
Doctor :   There are no dangers
Doctor :   Simple thyroid supplements will solve the siisue
Doctor :   You will probably require THYROXINE
Doctor :   And IF Arthritis then will require few lifestyle changes and medications
User :   The Thyroid Doctor told me most of this was not a Thyroid issue
Doctor :   Yes
Doctor :   But the abnormal functioning will have such side effect s
Doctor :   Though the cause is autoimmune the affected organs are to treated first
User :   ok
Doctor :   Then its more of symtomatic treatment for autoimmune conditions
User :   Any other test you can think of I should ask for?
Doctor :   The above suggested test will values will suggest requirement for further
Doctor :   For now the two are sufficient
Doctor :   Wishing you a speedy recovery
Doctor :   Bye for now
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor